Hail, Bureau
- When
- April 19, 5:25 PM CST
- Where
- Bureau County, 1.25 mi ENE of Depue
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.330, -89.300
Non-severe hail fell in and around Depue, IL, Galva, IL, and Kewanee, IL during the evening of April 19.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Non-severe hail fell in and around Depue, IL, Galva, IL, and Kewanee, IL during the evening of April 19.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Apr 19, 2:26 PM CST, 2 hours 59 minutes earlier.
AREA FORECAST DISCUSSION...RETRANSMISSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 326 PM CDT TUE APR 19 2011 .SYNOPSIS... 19Z MSAS ANALYSIS AND OBS PLACE SFC LOW NEAR COLUMBIA MO WITH STRONG WARM FRONT EXTENDING EASTWARD VICINITY OF I-70 INTO INDIANA. MEANWHILE... COLD FRONT TRAILS SW OF THE LOW INTO EASTERN OK. SOUTH OF WARM FRONT AND AHEAD OF COLD FRONT A VERY VOLATILE ENVIRONMENT EXISTS WITH VERY WARM AND HUMID CONDITIONS WITH TEMPS IN THE 80S AND DEWPTS GENERALLY MID 60S RESULTING IN STRONG INSTABILITY WITH SFC BASED CAPES ON THE ORDER OF 2500- 4000 J/KG AND LI/S -6 TO -10. CAP CONTINUING TO WEAKEN WITH ARRIVAL OF UPPER FORCING... WITH CELLS HAVING RAPIDLY DEVELOPED OVER CENTRAL MO NEAR AND EAST OF TRIPLE PT AND ADDITIONAL DEVELOPMENT FURTHER SWD ALONG COLD FRONT. IMPRESSIVE 40+ DEG TEMP GRADIENT EXISTS OVER THE FRONT WITH WINTER STILL HOLDING ON TO THE NORTH OF THE FRONT WITH SNOW OVER PORTIONS OF NORTHERN IA INTO WI. MEANWHILE... TEMPS STILL IN U30S AT THIS HOUR OVER PORTIONS OF EASTERN IA AND NORTHWEST IL...WITH LOW CLOUDS/DRIZZLE AND SHOWERS MAKING FOR MISERABLE DAY. TO ADD TO THE MISERY... BRISK NORTHEAST WINDS GUSTING 25 TO 35 MPH ARE MAKING IT FEEL MORE LIKE THE LOWER 20S TO LOWER 30S. && .SHORT TERM...TONIGHT... PRESSURE FALL PATTERN SUPPORTS MO LOW TO LIFT E/NE AND PASS BETWEEN QUINCY AND ST. LOUIS LATE THIS AFTN/VERY EARLY EVE THEN CONTINUE NEWD... WITH ANY SEVERE WX FOLLOWING SUIT. 850 MB CIRCULATION TO OUR WEST WILL TRACK EASTWARD ALONG BOUNDARY AND ISENTROPIC LIFT OVER SFC FRONT AND AHEAD OF THIS LOW WILL BRING ANOTHER ROUND OF SHRA AND SOME TSRA LATE THIS AFTN WITH MUCH OF ACTIVITY EXITING BY EARLY EVE. ANY STORMS LIKELY TO PRODUCE HAIL WITH SMALL CHC OF MARGINAL ISOLATED SEVERE HAIL FAR SOUTH TIL 00Z. AS SFC-850 MB LOWS PASS EAST EARLY THIS EVE... AREAS OF DRIZZLE TO LINGER WITH SOME WRAPAROUND PCPN POSSIBLE NORTH 1/3-1/2 INTO EARLY AM. AS WINDS SHIFT AROUND TO NORTH AND NORTHWEST SFC WET BULBS TO LOWER TO AROUND FREEZING NORTH AND BRING POTENTIAL FOR RASN MIX CHANGING TO SNOW FOR A TIME BEFORE ENDING. WET GROUND AND MAINLY LIGHT INTENSITY OF SNOW TO PRECLUDE ANY ACCUMS ASIDE FROM POSSIBLY MINOR ACCUMS ON ELEVATED SFCS. OUTSIDE OF PCPN... EXPECT TO STAY CLOUDY TNGT WHICH ALONG WITH GUSTY WINDS WILL HELP LIMIT TEMP FALL. ..05.. .LONG TERM...WEDNESDAY THROUGH NEXT TUESDAY... FORECAST FOCUS ON VERY ACTIVE PATTERN FOR AT LEAST THE NEXT TWO WEEKS. LA NINA MAY BE WEAKENING SOME...HOWEVER IMPACTS ON THE ATMOSPHERIC CIRCULATION REMAIN STRONG OVER THE TROPICAL AND SUBTROPICAL PACIFIC. BASICALLY A STABLE 4 WAVE NORTHERN HEMISPHERIC PATTERN IN PLACE INTO AT LEAST EARLY MAY. IN ADDITION AO/NAO FORECAST TO GO NEGATIVE KEEPING THE COLDER THAN NORMAL TEMPERATURES ACROSS THE NORTHERN UPPER MIDWEST. MODELS SUGGEST MEAN TROUGH IN THE WEST WITH ZONAL TO SOUTHWEST FLOW ALOFT IN THE MIDWEST. SERIES OF STORM SYSTEMS EJECTING OUT OF THE MEAN WESTERN TROUGH EXPECTED LATER THIS WEEK INTO THE WEEKEND WITH STRONG BAROCLINIC ZONE NEAR OR SOUTH OF THE CWA. THEN A MAJOR STORM SYSTEM TO IMPACT THE MIDWEST EARLY NEXT WEEK WITH POTENTIAL FOR A LARGE AND SIGNIFICANT SEVERE WEATHER OUTBREAK. IN THIS CASE THE MAJOR CYCLONE TRACKS TO THE WEST OF THE DVN CWA WITH WARM FRONT LIFTING WELL TO OUR NORTH PUTTING THE REGION IN THE VOLATILE WARM SECTOR. WILL BE USING THE MORE RELIABLE ECM MODEL FOR THIS FORECAST. WEDNESDAY AND WEDNESDAY NIGHT...DRY AND COOL WITH HIGH PRESSURE BRIEFLY OVER THE REGION. DECREASING CLOUDS ON WEDNESDAY WITH CLEAR TO PARTLY CLOUDY SKIES ON WEDNESDAY NIGHT. HOWEVER TEMPS TO BE BELOW NORMAL WITH MAX TEMPS IN THE LOWER 40S NORTH TO LOWER 50S AND MIN TEMPS IN THE UPPER 20S TO MID 30S. THURSDAY THROUGH SUNDAY...UPPER FLOW BECOMES SOUTHWEST WITH SOUTHWEST-NORTHEAST SURFACE FRONTAL BOUNDARY STAYING MAINLY SOUTH OF THE DVN CWA ACROSS CENTRAL MO AND CENTRAL IL. SERIES OF LOW PRESSURE SYSTEMS RIDING ALONG THE BOUNDARY TO BRING SEVERAL ROUNDS OF SHOWERS AND A FEW THUNDERSTORMS TO THE DVN CWA FOR SEVERAL DAYS. WITH THE BOUNDARY TO THE SOUTH OUR TEMPS TO REMAIN ON THE COOLER SIDE. AT THIS POINT THE HEAVIER RAINS SHOULD STAY SOUTH OF I-80 BUT WE SHALL SEE. MONDAY AND TUESDAY...OPERATIONAL MODELS SIMILAR IN PULLING A STRONG NEGATIVE TILT TROUGH OUT OF THE MEAN WESTERN TROUGH AND INTO THE MIDWEST. DEEPENING CYCLONE WILL PUSH THE BOUNDARY TO OUR SOUTH FINALLY NORTHWARD AS A WARM FRONT WITH EXCELLENT GULF FEED. POTENTIAL FOR HEAVY RAIN AND SEVERE WEATHER ON MONDAY AS THE WARM FRONT LIFTS ACROSS THE DVN CWA. ON TUESDAY MAJOR CYCLONE TRACKS INTO MN WITH NICE DRY PUNCH AND STRONG COLD FRONT TO PUSH ACROSS IOWA. THIS LOOKS TO BE A CLASSIC SPRING SEVERE WEATHER SET UP BASED ON THE MODEL DATA TODAY. MAX TEMPS ON TUESDAY FORECAST TO BE IN THE 70S. STAY TUNED. ..HAASE.. && .AVIATION... UPPER AIR DISTURBANCE WILL BRING WIDESPREAD DRIZZLE AND SHOWERS WITH FEW TSRA THROUGH 00Z. AS THIS MOVES EAST EARLY EVE... SOME WRAPAROUND PCPN MAY DROP DOWN ACROSS AREAS NORTH OF I-80 THROUGH 06Z BEFORE ENDING. THE RAIN MAY MIX WITH OR CHANGE TO SNOW AT KDBQ AND POSSIBLY KCID. PCPN TO EXIT BY EARLY OVERNIGHT WITH CLOUDY SKIES LINGERING THROUGH WED AM. OVERALL EXPECT IFR CONDITIONS WITH LIFR CONDITIONS IN PCPN. SFC WINDS 10-20 KTS AND GUSTY FROM NORTHEAST TO GRADUALLY SHIFT TO NORTHWEST TNGT AND CONTINUE THROUGH WED AM WITH GUSTS DIMINISHING IN TIME. ..05.. && .HYDROLOGY... MISSISSIPPI RIVER LEVELS CONTINUE TO RISE IN RESPONSE TO SNOW MELT AND RUNOFF FROM RECENT RAINFALL. MAJOR FLOODING IS ONGOING FOR PORTIONS OF THE MISSISSIPPI RIVER FROM DUBUQUE DOWNSTREAM TO BURLINGTON. THE MISSISSIPPI RIVER CREST IS NEAR DUBUQUE...AND WILL CONTINUE TO PROGRESS DOWNSTREAM TO BELLEVUE LATER ON WEDNESDAY. THE RIVER IS FORECAST TO CREST FROM NEAR FULTON DOWNSTREAM TOWARD ROCK ISLAND FROM THURSDAY THROUGH FRIDAY...AND DOWNSTREAM OF ROCK ISLAND TOWARD GREGORY LANDING THIS WEEKEND. IT IS IMPORTANT TO KEEP IN MIND THAT THESE RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST PRECIPITATION FOR THE NEXT 24 HOURS. SHOWERS AND THUNDERSTORMS ARE FORECAST TO AFFECT THE REGION AGAIN THURSDAY INTO SATURDAY. THE PRECIPITATION AMOUNTS AND LOCATION WILL DETERMINE WHAT IMPACT THIS PRECIPITATION MAY HAVE ON MISSISSIPPI RIVER LEVELS. ADDITIONAL PRECIPITATION COULD INCREASE THE FORECAST CREST WHERE THE CREST IS STILL APPROACHING...OR DELAY THE FALL AFTER THE CREST. ..STOFLET.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 05/HAASE/STOFLET
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 337 PM CDT TUE APR 19 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-201000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 337 PM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT A STORM SYSTEM MOVING THROUGH MISSOURI AND SOUTHERN ILLINOIS WILL BRING A VARIETY OF WEATHER TO THE AREA THROUGH TONIGHT. SCATTERED THUNDERSTORMS WILL BE FOUND OVER THE OUTLOOK AREA LATE THIS AFTERNOON INTO VERY EARLY EVENING. THE STORMS WILL BRING HEAVY DOWNPOURS AND POSSIBLY HAIL. THERE IS A LOW RISK OF A SEVERE STORM SOUTH OF A LINE THROUGH KEWANEE ILLINOIS...BURLINGTON IOWA AND MEMPHIS MISSOURI. HAIL AROUND 1 INCH IN DIAMETER WILL BE THE MAIN SEVERE WEATHER THREAT. AREAS ALONG THE HIGHWAY 20 CORRIDOR WILL SEE A MIX OF RAIN AND SNOW THROUGH THIS EVENING WITH THE PRECIPITATION CHANGING TO LIGHT SNOW BEFORE ENDING OVERNIGHT. ACCUMULATIONS OF SNOW SHOULD BE LESS THAN AN INCH. THE MISSISSIPPI RIVER IS EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STORM SYSTEM MAY PRODUCE HEAVY RAIN AND SOME THUNDERSTORMS IN PORTIONS OF THE OUTLOOK AREA FRIDAY AND FRIDAY NIGHT. IT IS TOO EARLY TO TELL IF ANY OF THESE STORMS WILL BE CAPABLE OF SEVERE WEATHER. MORE RAIN AND THUNDERSTORMS WILL THEN BE POSSIBLE SUNDAY NIGHT AND MONDAY. THESE EPISODES OF RAINFALL EXPECTED DURING THE UPCOMING WEEK AND OVER THE WEEKEND MAY BE ENOUGH TO AGGRAVATE ALREADY SWOLLEN MISSISSIPPI RIVER LEVELS AND PRODUCE SIGNIFICANT RISES ON AREA TRIBUTARIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED LATE THIS AFTERNOON AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
429 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 3 N THOMPSON 42.00N 90.10W
04/19/2011 E0.50 INCH CARROLL IL TRAINED SPOTTER
&&
BILLNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
429 PM CDT TUE APR 19 2011
IAZ054-066-ILZ001-002-007-009-192230-
CARROLL-CLINTON-JACKSON-JO DAVIESS-STEPHENSON-WHITESIDE-
429 PM CDT TUE APR 19 2011
...THUNDERSTORMS WITH SMALL HAIL...
AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ARGO FAY...OR 8 MILES SOUTHWEST OF MOUNT
CARROLL...MOVING NORTHEAST AT 55 MPH. ANOTHER STRONG THUNDERSTORM
WAS LOCATED EAST OF VAN BUREN IN SOUTHEAST JACKSON COUNTY.
DIME TO PENNY SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY RAIN ARE ALL EXPECTED WITH THESE STORMS.
* THE THUNDERSTORM WILL BE NEAR...
CHADWICK AROUND 435 PM CDT...
LANARK AROUND 440 PM CDT...
SHANNON AROUND 445 PM CDT...
FREEPORT AROUND 455 PM CDT...
RIDOTT AND GERMAN VALLEY AROUND 500 PM CDT...
RIDOTT AROUND 505 PM CDT...
LAT...LON 4250 8940 4220 8939 4220 8940 4220 8968
4203 8968 4190 9010 4209 9031 4251 8955
4250 8941
TIME...MOT...LOC 2127Z 237DEG 50KT 4203 9003PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
457 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 2 NE COLUSA 40.59N 91.14W
04/19/2011 E0.25 INCH HANCOCK IL TRAINED SPOTTER
&&
T.PHILIPPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 3 E WALCOTT 41.60N 90.72W
04/19/2011 E0.25 INCH SCOTT IA TRAINED SPOTTER
0422 PM HAIL 2 NNW CLINTON 41.87N 90.25W
04/19/2011 E0.25 INCH CLINTON IA TRAINED SPOTTER
0425 PM HAIL 3 N THOMPSON 42.00N 90.10W
04/19/2011 E0.50 INCH CARROLL IL TRAINED SPOTTER
0455 PM HAIL 2 NE COLUSA 40.59N 91.14W
04/19/2011 E0.25 INCH HANCOCK IL TRAINED SPOTTER
&&
T.PHILIPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
514 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 3 SE COLETA 41.87N 89.75W
04/19/2011 E0.25 INCH WHITESIDE IL TRAINED SPOTTER
PEA SIZED TO 3/8 INCH DIAMETER HAIL.
&&
T.PHILIPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 514 PM CDT TUE APR 19 2011 ILZ002-007-009-016>018-024>026-034-035-192315- STEPHENSON-CARROLL-WHITESIDE-HENRY IL-BUREAU-PUTNAM-MERCER- HENDERSON-WARREN-HANCOCK-MCDONOUGH- INCLUDING THE CITIES OF...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA... MONMOUTH...CARTHAGE...MACOMB 514 PM CDT TUE APR 19 2011 ...SCATTERED THUNDERSTORMS WITH SMALL HAIL... AT 510 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SCATTERED THUNDERSTORMS EXTENDING FROM NEAR FREEPORT TO EAST OF MOLINE... TO EAST OF BURLINGTON. THE STORMS WERE MOVING RAPIDLY NORTHEAST AT 50 MPH... WHILE THE LINE WAS MOVING EAST. THE STRONGEST STORMS WILL PRODUCE SMALL HAIL FROM PEA SIZE TO POSSIBLY PENNY SIZE... OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN. MOST OF THE STORMS WILL PUSH EAST OF THE AREA BY 7 PM.
The national radar mosaic for the moment the first event began.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2011Every state in 2011This day in weather historyWarnings in Illinois, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 287188, 287190, 287192.